Page 2 of 2 FirstFirst 12
Results 11 to 16 of 16

Thread: Sudden hearing lost

  1. #11

    Default

    where do you plan to get that prednisone?

  2. #12

    Default

    Quote Originally Posted by math13 View Post
    Think about this logically, if I lose my hearing I'm not going to be able to WORK, I'm going to be HANDICAPPED and I'm going to be unable to COMMUNICATE with people. Your hearing is PRICELESS. I've started to wear earplugs all day now.
    I am going with a month of prednisone, no doctor can say with 100% probability that 1 month of prednisone is not going to work. I'm also taking NAC and glutathione based on pubmed.
    I think you are seriously underestimating the risks that a month at 60 mg of prednisone present. You'll be suppressing your immune system and your body's production of cortisol. And you will greatly increase the dangers presented by withdrawal. The longer you take it, the harder it is for your body to restart the production of cortisol.

    No matter your decision, please be very careful and have others watching you closely for signs of personality change, paranoia, depression, etc. and at the first sign, get yourself to a hospital. Prednisone and prednisone withdrawal are not something to take lightly; people die of it.
    Last edited by The Latinist; 04-20-2015 at 07:22 AM.
    250 500 1K 2K 3K 4K 6K 8K
    L 15 15 15 20 40 55 65 40
    R 5 5 5 10 20 25 25 20
    My Aids: Hidden Content

  3. Default

    is there really a risk of adrenal damage?
    I'm starting to taper with a medrol pack, I've never had problems with prednisone or Addison's.
    I have to deal with the diabetes damage which seems to be the main issue. I need to exercise and cut out the soda and sugar my BG was 140 the other day.

  4. #14
    Join Date
    Dec 2009
    Location
    Wales, UK
    Posts
    3,477

    Default

    I was on one for allergies a while back......

    http://www.mayoclinic.org/steroids/art-20045692?pg=2
    'He who is not courageous enough to take risks will accomplish nothing in life.'
    Link to my entry in the Hidden Content section.
    Hidden Content
    Hidden Content - Maintenance Stuff
    Hidden Content Hidden Content
    Hidden Content
    Hidden Content Hidden Content

  5. Default

    how do people die from prednisone? I am going to a taper and be very careful and take metformin for diabetes and neurological damage from that. I am going to die of starvation if I can't work and hear people and I've read online studies of 60mg of prednisone for a month for severe hearing loss. I went to Mcdonald's and I couldn't even order food from the cashier because I couldn't understand what they were saying, the same thing happened at the minimart

  6. #16

    Default

    Back in 2005 I went to bed with fine hearing and woke up the next morning with NO hearing in the right ear and tinnitus. I had not been sick nor been aware of any infection. I got a same-day appointment with my primary physician who put me on prednisone and an antiviral and sent me to an ENT who saw me the next day. Over the next few days my hearing started returning.

    On my own I went to consult a Boston doctor who specialized in sudden sensorineural hearing loss. He tested me, approved of the treatment and said that I "took the prize" for how promptly I got treatment. He said he saw many patients whose doctor sent them home with a decongestant, only to find out a month later that their hearing loss was permanent.

    Over the next month or so my hearing gradually returned, but not completely. I have a significant loss in the lower frequencies in the right ear, and the tinnitus never went away. I had been playing trombone in a town band, but had to give it up because the practices were painful.

    Recently it got so that I was having so much trouble understanding people in noisy situations, or even my own wife, that I visited an audiologist again (had done so a couple years back) and got fitted for hearing aids, my first. I should have them (Oticon OPN MiniRITE BTE) in a couple of weeks.

    The advice I would give you is what the doctors told me - always treat sudden hearing loss as a medical emergency and don't take no for an answer. Tapered prednisone does help, but it is not a cure-all. Pretty much everything else I have seen suggested for this condition is worthless. And don't talk to me about the quack tinnitus "cures".

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •